Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 52, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 25, 2008, 4:13 PM EDT for Carteret County, Onslow County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2008, 4:13 PM EDT (20:13 UTC)
- Expired
- Sep 25, 2008, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 33 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 252013
TORMHX
NCC031-133-252045-
/O.NEW.KMHX.TO.W.0052.080925T2013Z-080925T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 PM EDT THU SEP 25 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
RIVER AIR STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE MAIN
GATE...
* UNTIL 445 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EMERALD
ISLE...OR ABOUT 16 MILES SOUTHWEST OF NEWPORT...MOVING NORTHWEST AT
35 MPH.
* THE TORNADO WILL BE NEAR...
HAMMOCKS BEACH AND WESTERN EMERALD ISLE BY 420 PM EDT...
BEAR CREEK AND SWANSBORO BY 425 PM EDT...
HUBERT BY 435 PM EDT...
PINEY GREEN BY 440 PM EDT...
MIDWAY PARK...PINEY GREEN...PUMPKIN CENTER AND JACKSONVILLE BY 445
PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3474 7766 3496 7752 3478 7717 3478 7716
3468 7695 3465 7697 3465 7702 3462 7709
3462 7713 3458 7724
TIME...MOT...LOC 2013Z 118DEG 30KT 3462 7706
$$1 follow-up statement
000
WWUS52 KMHX 252034
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 PM EDT THU SEP 25 2008
NCC031-133-252045-
/O.CON.KMHX.TO.W.0052.000000T0000Z-080925T2045Z/
CARTERET NC-ONSLOW NC-
432 PM EDT THU SEP 25 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR ONSLOW
AND SOUTHWESTERN CARTERET COUNTIES...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BEAR CREEK...OR
ABOUT 9 MILES SOUTHEAST OF PINEY GREEN...MOVING NORTHWEST AT 34 MPH.
ANOTHER POSSIBLE TORNADO WAS LOCATED BETWEEN HUBERT AND PELETIER
MOVING NORTHWEST.
THE TORNADO WILL BE NEAR...
MIDWAY PARK...PINEY GREEN AND CAMP LEJEUNE MAIN GATE BY 440 PM
EDT...
PUMPKIN CENTER...JACKSONVILLE...KELLUM AND 6 MILES NORTHEAST OF NEW
RIVER AIR STATION BY 445 PM EDT...
HUBERT BY 442 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3474 7766 3496 7752 3478 7717 3478 7716
3468 7695 3465 7697 3465 7702 3462 7709
3462 7713 3458 7724
TIME...MOT...LOC 2032Z 118DEG 30KT 3469 7723
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 25, 2:57 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 25, 2:57 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 PM EDT THU SEP 25 2008
.SYNOPSIS...
STRONG COASTAL LOW PRESSURE EAST OF THE SOUTH CAROLINA COAST WILL
MOVE ONSHORE OVER SOUTHEASTERN NORTH CAROLINA LATE TONIGHT AND
THEN INLAND ON FRIDAY. THE LOW WILL BECOME ABSORBED IN ANOTHER LOW
WELL OFFSHORE FRIDAY NIGHT AND ACCELERATE TOWARD NEW ENGLAND
SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY
THROUGH TUESDAY BEFORE A COLD FRONT USHERS IN MORE FALL-LIKE
TEMPERATURES WEDNESDAY THROUGH LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS DRIER AIR WRAPPING IN AROUND BACK SIDE
OF LOW ACROSS MUCH OF OUR CWA. THIS HAS AT LEAST TEMPORARILY CUT
OFF BULK OF THE PRECIPITATION. LOCAL ARW MODEL AND TO A LESSER
EXTENT THE GFS SHOWS THIS LULL IN PRECIPITATION...BUT SHOWS RAIN
STARTING TO WRAP BACK INTO THE REGION AFTER 21Z AND CONTINUING
THRU EARLY FRIDAY MORNING. WILL HAVE CATEGORICAL POPS THRU ABOUT
06Z THEN REDUCE SOMEWHAT TO THE LIKELY RANGE THRU EARLY MORNING
FRIDAY. TEMPERATURES WILL FALL VERY LITTLE OVERNIGHT FROM PRESENT
READINGS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS LOW PRES MOVES INLAND ON FRIDAY...FCST SOUNDINGS SHOW DECENT
MOISTURE AND SOME INSTABILITY...ESPECIALLY EARLY IN THE DAY. WILL
CONTINUE LIKELY POPS OVER THE WESTERN HALF OF THE CWA IN CLOSER
PROXIMITY TO THE LOW THRU THE DAY TOMORROW...TAPERING BACK TO LOW
CHC EAST. MAX TEMPS SHOULD BE IN THE 75 TO 80 DEGREE RANGE. RAIN
CHANCES DIMINISH TO LOW CHC FRIDAY NIGHT AND SLGT CHC SATURDAY AS
SFC LOW MOVES INLAND THEN IS ABSORBED BY STRONGER TROPICAL LOW
WELL EAST OF THE REGION. THE COMBINED LOWS WILL THEN ACCELERATE
TOWARD NEW ENGLAND SATURDAY. TEMPS FRIDAY NIGHT WILL BE A COUPLE
OF DEGREES COOLER THAN TONIGHT BUT WITH MORE SUNSHINE...MAX TEMPS
SATURDAY SHOULD BE INTO THE LOWER AND MIDDLE 80S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
WITH WEAK HIGH PRESSURE IN PLACE...SUNDAY THROUGH TUESDAY PERIOD
WILL BE RELATIVELY DRY WITH ONLY CLIMATOLOGICAL POPS DRIVEN BY
SMALL SCALE PROCESSES. RAIN CHANCES INCREASE BY LATE TUESDAY THRU
WEDNESDAY AS A COLDFRONT APPROACHES FROM THE WEST AND WEAK LOW
PRES MOVES UP THE COAST. COLDFRONT MOVES OFFSHORE BY EARLY
THURSDAY FOLLOWED BY MORE FALL-LIKE TEMPERATURES. ENSEMBLE MOS
GUIDANCE AND HPC GUIDANCE INDICATES MINS IN THE MIDDLE AND UPPER
50S AWAY FROM THE WATER BY THURSDAY AND FRIDAY MORNINGS.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PREDOMINANT MVFR CEILINGS THIS AFT/EVENING...DROPPING TO IFR
OVERNIGHT AS RAIN FILLS IN. LOOK FOR MAINLY IFR CEILINGS UNTIL
JUST AFTER DAYBREAK...WITH HEIGHTS LIFTING TO 4-5K FT. TSRA WILL
BE POSSIBLE IN THE AFTERNOON.
CONDITIONS SHOULD CLEAR UP INTO THE WEEKEND WITH VFR PREDOMINANT.
&&
.MARINE...
WIND IN THE DRY SLOTTED SECTION FROM OCRACOKE TO OREGON INLET
DROPPED TO AROUND 20-25KT THIS AFT...BUT EXP THEM TO PICK UP SOME
THIS EVENING AS THE LOW APPROACHES. THE MODELS ARE UNDERESTIMATING
THE STRENGTH OF THE LOW AS SEEN BY AIRCRAFT REPORTS...SO ARE
LIKELY UNDOING WINDS SLIGHTLY THIS EVENING. HAVE BUMPED THEM UP
AND CONTINUE WIND ADV FOR COASTAL COUNTIES...AND GALES FOR THE
COASTAL WATERS/PAM SOUND OVERNIGHT AS THE LOW MOVES N. THE ALB
SOUND HAS ALREADY DROPPED BELOW TO SCA...AND WATERS N OF OREGON
INLET WILL DROP THIS EVENING AND ARENT EXP TO SEE ENOUGH OF AN
INCREASE OVERNIGHT TO BUMP THEM BACK TO GALES. COASTAL FLOODING
WILL COME DOWN AFT THIS EVENINGS HIGH TIDE...AND CONTINUE RECEDE
AS WIND DIRECTION FINALLY SHIFTS AWAY FROM NE TO SE. SEAS REMAIN
HIGH BUT ARE GRADUALLY COMING DOWN THANKS TO WEAKENING WINDS THIS
THIS AFTERNOON. STILL SEEING 10-15FT SEAS THIS EVENING...GRADUALLY
COMING DOWN OVERNIGHT.
ALL WIND HEADLINES EXP TO DROP EARLY FRI...BUT LINGERING HIGH
SEAS/SURF/RIPS COULD CONTINUE HEADLINES FOR COASTAL WATERS AND COASTAL
COUNTIES. SEAS WILL START TO COME DOWN FRI...BUT BY SAT THE N-WARD
MOVING STORM NEAR THE GRAND TURKS COULD RAISE SEAS OFFSHORE AND
SEND SWELL TO THE COAST. BY SUN AND INTO NEXT WEEK THE WINDS LOOK
TO REMAIN BELOW SCA AND SEAS UNDER 5 FT AS LINGERING EFFECTS FROM
THESE LOWS DIMINISHES. HOWEVER...A DISTANT STORM OVER THE N
ATLANTIC COULD TRIGGER SOME LONG PERIOD 15-17 SEC SWELLS BY MON
NIGHT/TUE. THOUGH SEAS STILL EXP UNDER SCA...COULD SEE AN
INCREASED RIP THREAT THROUGH MID WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ095-104.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NCZ095-103-104.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ046-047-080-
081-093-094.
COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ093>095-103.
MARINE...GALE WARNING UNTIL 5 AM EDT FRIDAY FOR AMZ135-152-154-156-158.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM EDT FRIDAY FOR
AMZ130.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...SJ
MARINE...SJHazardous weather outlook, Sep 25, 11:44 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1144 AM EDT THU SEP 25 2008 NCZ029-044-045-079-090>092-261545- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES- 1144 AM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-080-261545- TYRRELL-BEAUFORT- 1144 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-261545- OUTER BANKS DARE- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-261545- OUTER BANKS HYDE- 1144 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-261545- CARTERET- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. HIGH SURF ADVISORY. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-261545- MAINLAND DARE-MAINLAND HYDE- 1144 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-261545- CRAVEN-PAMLICO- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-261545- ONSLOW- 1144 AM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Sep 25, 3:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 PM EDT THU SEP 25 2008 NCZ095-098-252130- CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 326 PM EDT THU SEP 25 2008 ...BANDS OF HEAVY RAIN AND THUNDERSTORMS TO AFFECT CARTERET AND ONSLOW COUNTIES... SEVERAL BANDS OF HEAVY RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL AFFECT CARTERET AND ONSLOW COUNTIES THROUGH 530 PM. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES AND OCCASIONAL LIGHTNING STRIKES. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE...JACKSONVILLE...HOLLY RIDGE...CAMP LEJEUNE...SWANSBORO...EMERALD ISLE...RICHLANDS AND CATHERINE LAKE. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:53 PM EDT | Special Marine Warning | MHX | 37 min | |
| Sep 25, 4:05 PM EDT | Tornado Warning | MHX | Onslow | 40 min |
| Sep 25, 4:14 PM EDT | Gale Warning | MHX | 12 hr | |
| Sep 25, 4:14 PM EDT | Small Craft Advisory for Winds | MHX | 104 min | |
| Sep 25, 5:58 PM EDT | Small Craft Advisory | MHX | 10 hr | |
| Sep 25, 6:13 PM EDT | Coastal Flood Statement | MHX | 50 hr | |
| Sep 25, 7:47 PM EDT | Coastal Flood Advisory | MHX | Pamlico | 12 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.